Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 93, NWS North Platte, NE

June 3, 2022Chase County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2022, 7:03 PM MDT for Chase County, Nebraska. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2022, 7:03 PM MDT (01:03 UTC)
Expired
Jun 3, 2022, 8:00 PM MDT
In force
57 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Chase County, NE

The radar

The Goodland radar (KGLD), 127 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:08 PM MDTHAIL 1.255 Nw Champion, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

745 
WUUS53 KLBF 040103
SVRLBF
NEC029-040200-
/O.NEW.KLBF.SV.W.0093.220604T0103Z-220604T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
703 PM MDT Fri Jun 3 2022

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Central Chase County in southwestern Nebraska...

* Until 800 PM MDT.

* At 702 PM MDT, a severe thunderstorm was located near Champion, or
  7 miles southwest of Imperial, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Imperial, Champion, Crete, Chase and Wanamaker State Wildfire
  Management Area.

This includes Highway 61 between mile markers 41 and 53.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4043 10194 4070 10172 4070 10163 4057 10140
      4035 10175 4035 10178
TIME...MOT...LOC 0102Z 225DEG 26KT 4047 10177 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Roberg
2 follow-up statements
971 
WWUS53 KLBF 040130
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
730 PM MDT Fri Jun 3 2022

NEC029-040200-
/O.CON.KLBF.SV.W.0093.000000T0000Z-220604T0200Z/
Chase NE-
730 PM MDT Fri Jun 3 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL CHASE COUNTY...

At 729 PM MDT, a severe thunderstorm was located near Imperial,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Imperial, Champion, Chase and Wanamaker State Wildfire Management
Area.

This includes Highway 61 between mile markers 41 and 53.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4070 10172 4070 10163 4058 10147 4043 10162
      4044 10164 4047 10176 4053 10186
TIME...MOT...LOC 0129Z 214DEG 27KT 4054 10171 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Roberg
112 
WWUS53 KLBF 040158
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
758 PM MDT Fri Jun 3 2022

NEC029-040208-
/O.EXP.KLBF.SV.W.0093.000000T0000Z-220604T0200Z/
Chase NE-
758 PM MDT Fri Jun 3 2022

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHASE COUNTY WILL
EXPIRE AT 800 PM MDT...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.  However small 
hail and heavy rain are still possible with this thunderstorm.

LAT...LON 4070 10172 4070 10163 4058 10147 4043 10162
      4044 10164 4047 10176 4053 10186
TIME...MOT...LOC 0158Z 225DEG 26KT 4068 10153 

$$

Roberg

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:39 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 3, 5:39 PM MDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
639 PM CDT Fri Jun 3 2022

.SHORT TERM...(This evening through Saturday night)
Issued at 255 PM CDT Fri Jun 3 2022

An active short-term is expected through Saturday night. For
tonight...conditions remain marginal for severe thunderstorm
potential with the best instability located to the west of north
central Nebraska. A stray thunderstorm may clip the western counties
(eastern Panhandle) but severe storms will remain isolated. The main
concern with severe storms will be large hail and strong winds.
However, as storms move east into less stable air, heavy rain and
strong winds (but under severe criteria) will be the main threat.
Even then, the heavy rain potential is not expected to lead to
widespread flooding as QPF amounts remain near or below a half inch.
The issue will be this rain will come quickly in a short period,
leading to possible brief flooding that should recede quickly once
the shower or thunderstorm passes.

Dry weather returns for Saturday morning before the next round of
thunderstorms arrives Saturday afternoon and evening. Thunderstorm
potential Saturday will be associated with a low pressure system
moving across the northern US dragging a cold front across the
central US. For now, the latest SPC outlook has portions of north
central Nebraska in a marginal risk. There is still some
uncertainty in the location development of thunderstorms and model
timing. As such, there is a chance that the cold front may push far
enough south and east to keep any convection out of our area,
besides an isolated shower to two. On the other hand, if the front
slows on Saturday, a better chance of not only more widespread
severe storms may impacting a larger area of our forecast area, but
also an earlier initiation time (early afternoon). Regardless, steep
low level lapse rates and deep shear should support at least a few
thunderstorms across the region.

.LONG TERM...(Sunday through Friday)
Issued at 255 PM CDT Fri Jun 3 2022

Continued thunderstorm chances are expected on Sunday. However, with
lingering convection through Saturday night and possible cloudiness
throughout much of Sunday, any shower activity will struggle to find
enough instability for widespread severe storms.

High pressure tries to build south into the region on Monday
bringing some relief to the active weather. The respite is brief as
the next disturbance moves into the area on Tuesday morning. There
is a chance of thunderstorms with this system Tuesday, but severe
storms is uncertain at this time. The chance of some stronger storms
is definitely possible though, as the shortwave trough moves off the
High Plains into the central Plains. Will wait a few more model runs
to see how instability progresses before determining the severe risk
with these storms.

Beyond Tuesday...some quieter weather returns for Wednesday before
rain and thunderstorm chances arrive again for the end of the week.
Have only put a mention into the forecast for these storms as it's
too early to foresee any details or severe potential at this point in
time. Stay tuned to later forecasts for more about the end week
thunderstorm potential.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 640 PM CDT Fri Jun 3 2022

Thunderstorms will push through the southern Panhandle and
southwest Nebraska through midnight CDT. Confidence in direct
impact at KLBF remains low, so will forego TSRA mention for now.
Gusty erratic winds can be expected near any convection this
evening.

Additional thunderstorm development is expected over far northern
Nebraska overnight and will persist into tomorrow morning. MVFR
CIGs/visibilities will be possible in any thunderstorm activity.

An expansion in MVFR/locally IFR CIGs is expected for north
central Nebraska terminals tomorrow morning as well. Confidence in
southward extent remains low, so will keep CIGs low-end VFR at KLBF
for now. Winds remain easterly along and north of a GRN to BVN
line through tomorrow afternoon and southerly to the south, at
around 10 to 15kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Brown
Hazardous weather outlook, Jun 3, 1:08 PM MDT, 5 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
208 PM CDT Fri Jun 3 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-041200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
208 PM CDT Fri Jun 3 2022 /108 PM MDT Fri Jun 3 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms are possible this evening across portions
of central and western Nebraska. Some severe storms are possible
mainly west and south of a line from Maywood, to Thedford, to Hay
Springs. Large hail and gusty winds are the main severe threats.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Active weather will continue into Saturday and Sunday. On
Saturday, there is a marginal threat for severe thunderstorms
mainly south of a line from Hyannis to Comstock. On Sunday the
marginal threat for severe storms will shift south into far
southwestern Nebraska. The greatest threat for severe storms
Sunday is south of a line from Imperial to Eustis.

The threat for thunderstorms will continue Monday through
Thursday. At this time, the threat for severe storms is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 3, 6:55 PM MDT, 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
655 PM MDT Fri Jun 3 2022

NEZ069-040145-
Chase NE-
655 PM MDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of southeastern Chase
County through 745 PM MDT...

At 655 PM MDT, Doppler radar was tracking a strong thunderstorm near
Champion, or 11 miles southwest of Imperial, moving northeast at 30
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Imperial, Enders, Enders Reservoir State Recreation Area, Champion,
Crete, Center Dam Campground, Wanamaker State Wildfire Management
Area, Area A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 28 and 51.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

If on or near Enders Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4035 10170 4035 10203 4049 10191 4068 10161
      4044 10136
TIME...MOT...LOC 0055Z 241DEG 26KT 4041 10180

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Jun 3, 6:58 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
658 PM MDT Fri Jun 3 2022

NEZ057-058-040145-
Perkins NE-Keith NE-
658 PM MDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of northwestern Perkins
and south central Keith Counties through 745 PM MDT...

At 658 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Grant, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brandon and Wild Horse Spring.

This includes Highway 61 between mile markers 70 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4080 10193 4092 10203 4111 10173 4093 10152
TIME...MOT...LOC 0058Z 236DEG 16KT 4092 10185

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:55 PM MDTSpecial Weather StatementLBFChase50 min
Jun 3, 6:58 PM MDTSpecial Weather StatementLBFPerkins47 min
Jun 3, 7:05 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins34 min
Jun 3, 7:26 PM MDTSpecial Weather StatementLBFPerkins49 min
Jun 3, 8:20 PM MDTSpecial Weather StatementLBFBlaine25 min
Jun 3, 8:47 PM MDTSpecial Weather StatementLBFLincoln28 min
Jun 3, 8:55 PM MDTSpecial Weather StatementLBFLincoln35 min
Jun 3, 9:00 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan45 min
Jun 3, 9:47 PM MDTSpecial Weather StatementLBFCuster28 min
Jun 4, 12:03 AM MDTSevere Thunderstorm WarningLBFCherry42 min
Jun 4, 12:42 AM MDTSpecial Weather StatementLBFCherry33 min
Jun 4, 4:05 PM MDTSpecial Weather StatementLBFCuster25 min
Jun 4, 4:06 PM MDTSpecial Weather StatementLBFCuster24 min
Jun 4, 4:08 PM MDTSpecial Weather StatementLBFLincoln37 min
Jun 4, 4:13 PM MDTSevere Thunderstorm WarningLBFCuster47 min
Jun 4, 4:21 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster39 min
Jun 4, 4:24 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln51 min
Jun 4, 4:28 PM MDTSpecial Weather StatementLBFLogan32 min
Jun 4, 4:38 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas52 min
Jun 4, 4:40 PM MDTSpecial Weather StatementLBFDeuel35 min
Jun 4, 4:54 PM MDTSpecial Weather StatementLBFCuster51 min
Jun 4, 4:56 PM MDTSevere Thunderstorm WarningLBFCuster64 min
Jun 4, 4:58 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith62 min
Jun 4, 5:01 PM MDTSpecial Weather StatementLBFDeuel44 min
Jun 4, 5:07 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier, Lincoln38 min
Jun 4, 5:11 PM MDTSevere Thunderstorm WarningLBFCuster64 min
Jun 4, 5:19 PM MDTSevere Thunderstorm WarningLBFFrontier26 min
Jun 4, 5:27 PM MDTSpecial Weather StatementLBFFrontier18 min
Jun 4, 5:36 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith39 min
Jun 4, 5:39 PM MDTSpecial Weather StatementLBFCuster36 min
Jun 4, 5:43 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln62 min
Jun 4, 5:50 PM MDTSevere Thunderstorm WarningLBFCuster40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.